Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Oct 26, 2023, 11:03 AM CDT for Caldwell County, Hays County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2023, 11:03 AM CDT (16:03 UTC)
- Expired
- Oct 26, 2023, 11:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Caldwell County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
981
WFUS54 KEWX 261603
TOREWX
TXC055-209-261630-
/O.NEW.KEWX.TO.W.0018.231026T1603Z-231026T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
1103 AM CDT Thu Oct 26 2023
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Northwestern Caldwell County in south central Texas...
Southeastern Hays County in south central Texas...
* Until 1130 AM CDT.
* At 1103 AM CDT, a severe thunderstorm capable of producing a
tornado was located near San Marcos, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
San Marcos, Kyle, Uhland, Niederwald, and San Marcos Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2993 9766 2988 9789 2990 9792 3005 9780
3001 9771
TIME...MOT...LOC 1603Z 236DEG 18KT 2990 9789
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
293 follow-up statements
811
WWUS54 KEWX 261609
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1109 AM CDT Thu Oct 26 2023
TXC055-209-261630-
/O.CON.KEWX.TO.W.0018.000000T0000Z-231026T1630Z/
Caldwell TX-Hays TX-
1109 AM CDT Thu Oct 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
NORTHWESTERN CALDWELL AND EAST CENTRAL HAYS COUNTIES...
At 1109 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Martindale, or near San Marcos, moving northeast at
15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
San Marcos, Kyle, Uhland, Niederwald, and San Marcos Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2993 9766 2990 9787 2991 9789 3005 9780
3001 9771
TIME...MOT...LOC 1609Z 232DEG 13KT 2992 9787
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
29821
WWUS54 KEWX 261618
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1118 AM CDT Thu Oct 26 2023
TXC055-209-261630-
/O.CON.KEWX.TO.W.0018.000000T0000Z-231026T1630Z/
Caldwell TX-Hays TX-
1118 AM CDT Thu Oct 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
NORTHWESTERN CALDWELL AND EAST CENTRAL HAYS COUNTIES...
At 1118 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Uhland, or near Kyle, moving northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kyle, Uhland, and Niederwald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2994 9768 2991 9786 2992 9787 3001 9782
2999 9775
TIME...MOT...LOC 1618Z 240DEG 8KT 2993 9785
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
29174
WWUS54 KEWX 261629
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1129 AM CDT Thu Oct 26 2023
TXC055-209-261639-
/O.EXP.KEWX.TO.W.0018.000000T0000Z-231026T1630Z/
Caldwell TX-Hays TX-
1129 AM CDT Thu Oct 26 2023
...THE TORNADO WARNING FOR NORTHWESTERN CALDWELL AND EAST CENTRAL
HAYS COUNTIES WILL EXPIRE AT 1130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2994 9768 2991 9786 2992 9787 3001 9782
2999 9775
TIME...MOT...LOC 1629Z 236DEG 18KT 2996 9780
$$
29What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Oct 26, 6:36 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 26, 6:36 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 636 AM CDT Thu Oct 26 2023 ...New AVIATION... .SHORT TERM... (Today through Friday Night) Issued at 223 AM CDT Thu Oct 26 2023 The eastward progression of the tail end of the upper level forcing has slowed across the southern Edwards Plateau and northern Hill Country. As such, a band of of showers and embedded thunderstorms with heavy rainfall has shown signs of training from Llano County southwest into Edwards County. This will continue to be the region to watch for escalating flash flood concerns through the remainder of the overnight before the lift moves east. HREF guidance does indicate scattered streamer showers developing eastward through the pre-dawn hours across portions of the I-35 corridor and Coastal plains, and eventually the forcing moving eastward should result in an increase in coverage to scattered to numerous through this region around and after daybreak. This activity may then continue near the I-35 corridor and into Coastal Plains through much of the morning and into the mid afternoon, as the forcing continues slowly move east. There is anomalously high moisture content for this time of year in place near and east of the I-35 corridor, courtesy of a deep fetch of H85-H7 moisture transport all the way back into the southwest Gulf of Mexico. A loop of GOES-East derived total precipitable water value indicated the surge of 2+" precipitable water has worked northward into southeast portions of the forecast area, and model guidance indicated nearly 2.2-2.4" pooling through the Coastal Plains today and 2-2.1" near the I-35 corridor. The NAEFS is indicating precipitable water values near max values across the Coastal Plains and between the 90th and 99th percentile across the I-35 corridor. HREF probability matched mean QPF values indicate there could be 1 to 3 inches of rainfall near the Austin metro area southward to near New Braunfels and east into the inland Coastal Plains, with some isolated max pockets of 4 to 6 inches closer to the Austin metro area and Bastrop. This region will need to watched closely through the morning hours, including the morning commute. We will maintain the current Flash Flood Watch through 1 PM, with possible extension in time and eastward coverage possible later this morning as trends become better established. Convective coverage will decrease into the evening hours. However, the very high moisture content will remain in place, and even advance back into western areas of the CWA late tonight into Friday, south of a front that will stall just north of the region. We expect a diurnally driven increase in coverage of showers and thunderstorms to take place during the day on Friday, becoming scattered. A few pockets of locally heavy rainfall will be possible Friday. This activity may continue into Friday evening through the Hill Country and southern Edwards Plateau, before diminishing overnight. && .LONG TERM... (Saturday through Wednesday) Issued at 223 AM CDT Thu Oct 26 2023 Warm conditions will prevail Saturday along with slight chances for isolated showers. The much advertised, strong cold front is on track to move into the southern Edwards Plateau, Hill Country, and Austin metro area Sunday afternoon and through the remainder of the area early Sunday evening. An abrupt introduction to winter is expected across South Central Texas behind this front. Sharply falling temperatures into the 50s are forecast Sunday afternoon after frontal passage along with rain chances. Blustery conditions are forecast Sunday night through Tuesday morning, with post frontal clouds and rain chances continuing as southwest flow aloft and isentropic ascent occurs. Guidance has trended even colder for high temperatures on Monday, now only in the low to mid 40s across the Hill Country, upper 40s along the I-35 corridor, and low 50s across the Coastal Plains. Record low maximum temperatures for October 30th are forecast. The strong and gusty north winds will make it feel much colder, with wind chill values Monday morning in the upper 20s across the Hill Country and mid to upper 30s elsewhere. There is some uncertainty on when rain chances end and cloud cover erodes over the area Tuesday. The ECMWF continues to trend faster with the trough axis and rain chances ending than the GEFS. For now we have followed close to the NBM. This could end up being one of the top 3 coldest Halloween afternoons on record in this region if current forecast temperatures verify. Eventually clearing will take place and winds diminish. This will set the stage for needing to watch for a potential light freeze in northern areas of the Hill Country Thursday morning, when winds go very light as the surface ridge axis settles over the region. && .AVIATION... (12Z TAFS) Issued at 635 AM CDT Thu Oct 26 2023 Scattered to numerous SHRAs and isolated TSRAs will impact areas near and east of I-35 and I-37 this morning, including AUS and SAT. Reductions in ceilings and visibilities into the IFR category will be possible in heavier activity. Isolated SHRA/TSRA activity may continue into the afternoon hours. Ceilings generally MVFR through the morning, with a rise to VFR away from precipitation this afternoon. Ceilings are forecast to lower back into MVFR later this evening, and IFR overnight. There may be some LIFR ceilings that develop towards daybreak Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 72 83 70 / 90 20 60 40 Austin Bergstrom Intl Airport 83 72 83 70 / 90 20 60 40 New Braunfels Muni Airport 83 74 85 72 / 90 30 60 30 Burnet Muni Airport 82 72 82 71 / 70 10 60 50 Del Rio Intl Airport 87 74 87 73 / 10 20 30 50 Georgetown Muni Airport 81 72 83 71 / 90 20 60 50 Hondo Muni Airport 83 72 83 70 / 70 30 60 30 San Marcos Muni Airport 83 72 84 70 / 90 20 60 30 La Grange - Fayette Regional 81 74 83 71 / 90 30 50 20 San Antonio Intl Airport 83 74 83 73 / 90 30 60 40 Stinson Muni Airport 84 75 84 73 / 90 30 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for Bandera-Blanco-Burnet- Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Llano-Real-Travis- Williamson. && Short-Term...76 Long-Term...76 Aviation...76
Hazardous weather outlook, Oct 26, 2:46 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 246 AM CDT Thu Oct 26 2023 TXZ171>173-183>194-202>209-217>225-228-270800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 246 AM CDT Thu Oct 26 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Flood Watch is in effect through 1 PM today for the Hill Country, southern Edwards Plateau, and I-35 corridor from Williamson County to Comal County. Rainfall amounts of 1 to 3 inches are possible, with isolated pockets of 4 to 6 inches. Flooding of creeks, streams, and low water crossings are possible where higher rainfall amounts occur, along with flooding of other poor drainage and urban areas. Motorists should use extreme caution through the morning and be alert for flooded low water crossings. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:27 PM CDT | Areal Flood Advisory | EWX | Bandera, Burnet, Gillespie, Kerr, Llano, Real | 7 hr |
| Oct 25, 9:41 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Oct 25, 10:12 PM CDT | Special Weather Statement | EWX | Kinney | 48 min |
| Oct 25, 10:26 PM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 9 hr |
| Oct 25, 10:33 PM CDT | Special Weather Statement | EWX | Llano | 42 min |
| Oct 25, 11:08 PM CDT | Special Weather Statement | EWX | Burnet | 37 min |
| Oct 26, 12:44 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Kinney, Real | 93 min |
| Oct 26, 2:17 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Kinney, Real | 3 hr |
| Oct 26, 3:12 AM CDT | River Flood Warning | EWX | Llano | 10 hr |
| Oct 26, 4:23 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr, Llano | 3 hr |
| Oct 26, 5:23 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Oct 26, 5:26 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 4 hr |
| Oct 26, 6:01 AM CDT | Areal Flood Advisory | EWX | Blanco | 4 hr |
| Oct 26, 7:38 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Oct 26, 8:06 AM CDT | Tornado Warning | EWX | Caldwell | 24 min |
| Oct 26, 8:23 AM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Travis | 15 min |
| Oct 26, 8:53 AM CDT | Areal Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| Oct 26, 9:11 AM CDT | Tornado Warning | EWX | Comal, Hays | 15 min |
| Oct 26, 10:07 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Oct 26, 10:09 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 7 hr |
| Oct 26, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 33 min |
| Oct 26, 10:49 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 41 min |
| Oct 26, 11:34 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Guadalupe, Wilson | 5 hr |
| Oct 26, 11:51 AM CDT | Tornado Warning | EWX | Wilson | 24 min |
| Oct 26, 12:24 PM CDT | Special Weather Statement | EWX | Guadalupe | 36 min |
| Oct 26, 12:47 PM CDT | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 4 more | 7 hr |
| Oct 26, 12:52 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 26, 2:09 PM CDT | Areal Flood Warning | EWX | Edwards, Real, Uvalde | 6 hr |
| Oct 26, 3:01 PM CDT | River Flood Warning | EWX | Uvalde | 6 hr |
| Oct 26, 3:09 PM CDT | Areal Flood Advisory | EWX | Bastrop, DeWitt, Fayette, Gonzales, Lee | 3 hr |
| Oct 26, 3:31 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Oct 26, 4:45 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.